MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE LM+ 370CC; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE LM+ 370CC; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3341307
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Contracture (1761)
Date of Event 10/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: right capsular contracture; baker grade iii.Date of explant: (b)(6) 2020.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
This event is associated with the glow study# (b)(4).It was reported that a (b)(6) year-old caucasian female patient underwent primary breast augmentation with a 330cc mentor memoryshape breast implant on the left side, and with 370cc mentor memoryshape breast implant on right side on (b)(6) 2015, and experienced bilateral capsular contracture; baker grade iii postoperatively.As a result, the patient will undergo bilateral explantation on (b)(6) 2020.This report is for the patient¿s right-sided device.
 
Additional Manufacturer Narrative
On december 30, 2020, mentor became aware that the patient underwent replacement with 475cc mentor gel implant on the right side, and with 425cc mentor gel implant on the left side on (b)(6) 2020.On january 5, 2021, the mentor failure analysis lab received the device for evaluation.On january 8, 2021, device evaluation was completed.Device evaluation summary: during visual evaluation no apparent damage or visual anomalies were observed on the returned device.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.As part of our quality process, the manufacturing records of this lot-serial number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.This supplemental report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE LM+ 370CC
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10931087
Report Number1645337-2020-15281
Device Sequence Number3234576
Product Code FTR
UDI-Device Identifier00081317004950
UDI-Public00081317004950
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/14/2020
Device Model Number3341307
Device Catalogue Number3341307
Device Lot Number6890299
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2021
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer12/30/2020
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date01/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR